Flecainide

Posted by dbug7857 @dbug7857, Mar 8, 2021

My EP put me on flecainide about six weeks ago 50 mg twice a day and recently upped it to 75 mg twice a day. Every time I take the flecainide about an hour or so later I go into a fib and I think the flecainide is causing it. I want to stop taking it but not sure how to wean off. Has anyone else had this problem?

Interested in more discussions like this? Go to the Heart Rhythm Conditions group.

Hello @dbug7857

I read your post about the rapid heartbeat after taking Flecainide. I looked on Mayo Clinic's website and found this information about the side effects of this drug. Here is the link to that information, https://www.mayoclinic.org/drugs-supplements/flecainide-oral-route/side-effects/drg-20063854.

As you can see, the rapid heartbeat is a side effect. It is important not to taper off a med like this without your doctor's knowledge and giving you a plan for tapering. Your doctor might even give you a different prescription for a new med to take its place.

Have you contacted your provider about this side effect?

REPLY

I am taking 100 mg twice a day and have no problems with it at all. I have been doing this for over a year. I am also taking 12.5 mg metoprolol twice a day which regulates my heart rate. If I have a very fast heart rate, I take a 12.5 tab of the metoprolol and within a few minutes my heart rate drops back to normal.

REPLY

Taking 150mg of Flecainide twice a day for 11 years. I do have episodes of fast heartbeat, most likely a side effect of the drug, however rather have this than the AFib. Still have short runs of AFib couple times a month which pass after an hour or so and are tolerable. Have had 3 ablations and always end up back on the Flecainide. Did try Dofetiliide prior to scheduling last ablation, only kept me out of AFib for about 2 months.

REPLY
Please sign in or register to post a reply.
  Request Appointment